Piazzale Martelli, 60121 Ancona, Italy
Università Politecnica delle Marche
Gardini L., Tramontana F.
Snap-back repellers in non-smooth functions
2010, vol. 15, no. 2-3, pp. 237-245
In this work we consider the homoclinic bifurcations of expanding periodic points. After Marotto, when homoclinic orbits to expanding periodic points exist, the points are called snap-back-repellers. Several proofs of the existence of chaotic sets associated with such homoclinic orbits have been given in the last three decades. Here we propose a more general formulation of Marotto’s theorem, relaxing the assumption of smoothness, considering a generic piecewise smooth function, continuous or discontinuous. An example with a two-dimensional smooth map is given and one with a two-dimensional piecewise linear discontinuous map.